Ask a doctor

Botox Causing Forehead Pain?

I had my 3rd round of Botox for migraines 4 weeks ago and have been having a lot of pain in my forehead. It is in the middle of my forehead right above my nose. It feels like it could be a sinus infection headache, but I don't have any other symptoms of a sinus infection. Could the Botox be causing the forehead pain?

Doctor Answers (3)

If your botox was 4 weeks ago and now your having pain in your forehead...after

+1

an interval of almost a month, botox is not the cause...the number of problems leading to headache is legion and if an aspirin, one of its relatives or acetaminophen doesn't take care of the problem, visit the doctor treating the migraines to determine if it's in the broad range of conditions now covered under the migraine umbrella...and you can also see your family doctor, ENT or neurologist...


Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Complication of botox or unrelated forehead pain

+1

Although I have never heard from a patient that they developed pain right above the nose, and this area is commonly treated for the glabellar "11", a possibility is that the injection rubbed up against the lining of the bone and that caused some soreness. Could there be an adjacent muscle that is compensating for a lack of movement of the other muscle and the compensating muscle is in contraction or spasm? The latter is theoretical.  Of course your symptoms could be unrelated and an ENT doctor might be best to evaluate this if your Botox injector feels it's not the irritation of the bone from the injection.

 

 

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.

 

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

Pain after Botox

+1

It is not common to have persistent pain after Botox like you are describing. I would recommend that you see your surgeon and be evaluated for these symptoms.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.